MAUDE Adverse Event Report: DENTSPLY IMPLANTS MANUFACTURING GMBH XIVE S PLUS IMPLANT D4.5/L11; IMPLANT, ENDOSSEOUS, ROOT-FORM

DENTSPLY IMPLANTS MANUFACTURING GMBH XIVE S PLUS IMPLANT D4.5/L11; IMPLANT, ENDOSSEOUS, ROOT-FORM
Catalog Number 32262452
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Failure of Implant (1924); Reaction (2414)
Date of Event 03/25/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
While it is unknown if the device used in this case caused or contributed to the patient's symptoms, it is possible as allergic reactions to dental materials are known and reported, with medical consequences being dependent upon the severity of the individual allergic response and subsequent exposure to the same material.Therefore, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though results are not available as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
It was reported that a xive s plus implant was inserted in the jaw of a patient on (b)(6) 2013.The implant was exposed and the patient stated that they had allergic reactions and an "electric sensation" after one and a half years.The implant was removed on (b)(6) 2015.
 
Additional Manufacturer Narrative
Evaluation of the implant's surface properties did not show any deviations.

Brand Name
XIVE S PLUS IMPLANT D4.5/L11
Common Device Name
IMPLANT, ENDOSSEOUS, ROOT-FORM
Manufacturer (Section D)
DENTSPLY IMPLANTS MANUFACTURING GMBH
steinzeugstrasse 50
mannheim, baden-wurttemberg 68229
GM  68229
MDR Report Key5826528
Report Number9681851-2016-00025
Device Sequence Number13538740
Product Code DZE
UDI-Device IdentifierEFRI322624522
UDI-PublicEFRI322624522
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K073075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2015
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 06/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number32262452
Device Lot NumberB130001344
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/27/2016
Supplement Report FDA Received Date09/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;